MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: na (not applicable) lens was not implanted; event occurred during insertion.If explanted; give date: na (not applicable) lens not implanted; therefore, not explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during the iol (intraocular lens) implant, there was detachment of the first haptic from the optic zone.It has caused a posterior capsule break.The product is available for investigation.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.A product investigation could not be performed and the customer's reported event was not confirmed.Manufacturing record review: a review of the manufacturing records was performed.The manufacturing process was evaluated and the lenses were manufactured within specifications.The units were released according to specification.There were no associated deviation or non-conformity reports found in the manufacturing record review related to the complaint.The lenses were released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the intraocular lenses.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5905255
Report Number2648035-2016-01341
Device Sequence Number10966429
Product Code HQL
UDI-Device Identifier05050474502222
UDI-Public(01)05050474502222(17)190927
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/27/2019
Device Model NumberAR40E
Device Catalogue NumberAR40E00260
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;